What do you think has happened to my nose? Can this be easily fixed? What has caused this? (Photo)

I had a hump removal and my nose made smaller. After a kenalog injection i noticed a dip on the right side of the bridge and a diagonal shadow across the centre of my nose, you can also feel where there is less volume. I went back to the surgeon who used temporary filler to disguise whilst healing progresses. I am 6 months post op and the filler is now wearing off so i can see the shadow forming again. is this inverted v? i see surgeon in Jan to discuss the result and to talk about revision.

Doctor Answers 6

Rhinoplasty / Contour Imperfection / Kenalog

To achieve a perfect profile in rhinoplasty is a challenging task. To do so, a surgeon must remove just the right amount of bone and/or cartilage from the nose while simultaneously judging the thickness of the skin and allowing for any intra-operative swelling. The small dip in your nose is likely from a slight over-resection of cartilage, or from focal thinning of the skin. If the skin has thinned from steroid, it often "rebounds" over a period of weeks to months. (The dip appears too low to be an inverted-V deformity).  If you remain dissatisfied with your appearance there are a variety of solutions you can discuss with your doctor including filler, and soft tissue/crushed cartilage grafts. Best wishes.

Saint Louis Facial Plastic Surgeon
5.0 out of 5 stars 96 reviews

Rhinoplasty results

Your profile looks much improved and I notice that small dip. I am not a big fan of steroid because I feel that the results are usually temporary and they can cause other issues.  I would give it a full year to see how the swelling subsides, and then re-evaluate.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

What do you think has happened to my nose? Can this be easily fixed? What has caused this?

Appears as a saddle deformity or over resection of the hump. I might try VOLUMA filler which lasts unto 2 years before additional surgery... 

Kenalog injection after rhinoplasty

Kenalog can be a very useful tool for a rhinoplasty surgeon to treat persistent swelling in postoperative rhinoplasty. The downside is that it has the potential to cause atrophy of the nasal skin which can lead to a depression where it was injected. Without knowing exactly where it was injected, it is difficult to ascertain the exact cause of that depression. It is imperative that you follow up with your rhinoplasty surgeon to evaluate this further.

Michael T. Somenek, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 29 reviews

Contour defect dorsum nose

Thank you for sharing your photos and question. The dorsal hump reduction seems to have been successful and side profile of your nose looks good. 

The dip or contour defect you mention is most apparent on the bottom left photo. Without examining you, it is difficult to say exactly what is going on (ie is the underlying cartilage even?) although steroids can cause tissue thinning. A fat graft may provide a more permanent solution particularly if you were pleased with the results of the filler. 

Rhinoplasty |Nose Reshaping | Nose Job

Thank you for your question.

Steroids can cause scar atrophy and tissue atrophy.

To know what is going on with your nose, return to see your surgeon at your next visit and convey your concerns.

Overall, you have great improvement in the size and shape of your nose.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 143 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.